New York, 2004Flash Flood in New York, August 16, 2004
August 16, 2004 · NWS ALY · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Aug 16, 2:55 PM EST, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 16, 2:55 PM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
355 PM EDT MON AUG 16 2004
.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...
UPPER LEVEL TROUGH WILL FINALLY EXIT THE REGION THIS EVENING...BUT
NOT BEFORE ANOTHER ROUND OF SHWRS/TSTMS. HAVE FORECAST LIKELY POPS
IN ALL ZONES FOR EARLY THIS EVENING...THEN CHANCE POPS THROUGH
MIDNIGHT.
WEAK HIGH PRESSURE WILL BUILD IN LATE TONIGHT WITH A DECENT DAY ON
TUESDAY. AS HIGH MOVES OFFSHORE TUESDAY NIGHT...MORE HUMID AIR WILL
RETURN AND COMBINED WITH A WEAK UPPER LEVEL TROUGH MOVING THROUGH...
WILL BRING THE THREAT FOR MORE SHWRS/TSTMS ON WEDNESDAY/WEDNESDAY
NIGHT.
&&
.LONG TERM (THURSDAY THROUGH MONDAY)...
A COLD FRONT WILL MOVE INTO THE REGION ON THURSDAY AND THURSDAY
NIGHT...THEN BECOME NEARLY STATIONARY AS IT IT BECOMES PARALLEL TO
THE UPPER FLOW. MODEL DISCREPANCIES FROM RUN TO RUN HAVE BEEN
SIGNIFICANT FOR THE PERIOD OF THURSDAY THROUGH SUNDAY...AND HAVE LOW
CONFIDENCE IN THE FORECAST WHICH INCLUDES A CHANCE OF SHWRS/TSTMS
THURSDAY THROUGH SUNDAY...THEN DRY WEATHER SUNDAY NIGHT AND MONDAY.
&&
.AVIATION...UPPER LEVEL COLD POOL NOW OVER NORTHEAST PA WILL
CONTINUE MOVING EAST NORTHEAST THIS AFTERNOON AND EVENING...AND
CLEAR EASTERN WESTERN NEW ENGLAND BY MIDNIGHT. SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED OVER CENTRAL NEW YORK WHERE SUNSHINE
HAS DESTABILIZE ATMOSPHERE. HIGH CLOUDS ASSOCIATED WITH VORTICITY
MAX MOVING AROUND UPPER LEVEL LOW...WILL MOVE EAST OF THE AREA BY
21Z. SUNSHINE WILL THEN DESTABILIZE ATMOSPHERE OVER EASTERN NEW YORK
AND WESTERN NEW ENGLAND THIS AFTERNOON AND EVENING AT LEAD TO SCT
RW/TRW ALTHOUGH VFR CONDITIONS SHOULD DOMINATE. CLEARING BY MIDNIGHT
WILL ALLOW RADIATION FOG TO FORM ALL AREAS. PATCHY DENSE FOG (LOW
IFR) EXPECTED.
&&
.HYDROLOGY...GROUND IS VERY WET ACROSS ALBANY HSA. AREAS THAT SEE
HEAVIER DOWNPOURS...FROM THIS AFTERNOONS SHOWERS AND
THUNDERSTORMS...WILL SEE RAPID RISES IN SMALLER STREAMS AND CREEKS
AND SOME LOCALIZED MINOR FLOODING MAY OCCUR. THE SCHOHARIE CREEK IS
RUNNING HIGH AND THE BLENHEIM-GILBOA RESERVOIRS HAVE VERY LITTLE
STORAGE. PROLONGED HEAVY SHOWERS IN THE HEADWATERS OF THE SCHOHARIE
CREEK WOULD CAUSE SOME FLOODING IN THE SCHOHARIE VALLEY. 2 INCHES
BASIN AVERAGE WOULD CAUSE THE SCHOHARIE CREEK TO RISE ABOVE FLOOD
STAGE. NO OTHER MAIN STEM RIVER FLOODING IS EXPECTED.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...NONE.
VT...NONE.
&&
Hazardous weather outlook, Aug 16, 4:04 AM EST, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
504 AM EDT MON AUG 16 2004
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-171100-
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN
NEW ENGLAND.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Aug 16, 3:13 PM EST, 47 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP D
0412PM MON AUG 16 2004
#2 0000002 000
DMSD WLSR QHQT QTRF WAPT APTS
01867 FILE 28 MADISON CO E911 CENTER NY0260002 AUG 16-04
TO NATIONAL WEATHER SERVICE
ATTENTION SEMO DUTY OFFICER
(SPECIFY TYPE OF WEATHER OR EARTHQUAKE EVENT)
DETAILS CONCERNING EVENT: DIME SIZED HAIL HEAVY DOWN POUR
COUNTY(S) AFFECTED: CITY OF ONEIDA MADISON COUNTY
LOCATION (INCLUDING TOWN AND NEAREST ROAD): ONEIDA CITY SAYLES ST FLOODING
DATE AND TIME CONDITION STARTED: 1510
DATE AND TIME CONDITION ENDED: 1520
EXTENT OF DAMAGE OR AREAS IN DANGER: COVERED ROAD WITH HAIL AND SOME ROAD
FLOODING
NUMBER KILLED: NUMBER INJURED:
REMARKS:
AUTH PHONE #: 315 366-2311
AUTH BAILEY,D US MCSD
OPER - CARPENTER,DAVID 1612Special weather statement, Aug 16, 3:20 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
420 PM EDT MON AUG 16 2004
NYZ063-162115-
...A STRONG THUNDERSTORM IN ULSTER COUNTY...
AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF
40 MPH....FREQUENT LIGHTNING....AND HEAVY RAIN. THIS STORM WAS
LOCATED 8 MILES WEST OF WEST SHOKAN...OR ABOUT 10 MILES NORTHEAST OF
GRAHAMSVILLE...AND MOVING EAST AT 5 MPH.
THE THUNDERSTORM WILL BE NEAR...
WEST SHOKAN AND 7 MILES SOUTH OF MOUNT TREMPER BY 510 PM EDT
OLIVEBRIDGE BY 515 PM EDT
RAINFALL AMOUNTS FROM THIS THUNDERSTORM WILL APPROACH ONE TO TWO
INCHES IN A FEW LOCATIONS.
WASULA
Flash Flood, Washington
- When
- August 16, 4:00 PM EST to 7:00 PM EST
- Where
- Washington County, Whitehall
- Reported by
- NEWSPAPER
- Coordinates
- 43.314, -73.431 (the zone’s center; the record gives no point)
Broadway, West and Gilmore Streets closed due to flooding. Fern Street washed out. County Route 12 flooded over in several places.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Iowa, August 16 to 17, 2004$159,000 · F1 · 19 events
- Hail and Damaging Winds in Arizona, August 16, 2004$19,000 · 1 in hail · 4 events
- Flash Flood and Hail in Kansas, August 16, 20041 in hail · 5 events
- Debris Flow and Heavy Rain in Puerto Rico, August 16, 20044 events
- Hail and Damaging Winds in New York, August 16, 20041 in hail · 4 events
- Waterspouts in Gulf of Mexico, August 16, 20042 events
- Tornadoes in Kansas, August 16, 2004$500 · F0 · 2 events
- Lightning Strike in Minnesota, August 16, 2004$10,000 · 1 event
- Heavy Rain in Puerto Rico, August 16, 20041 event
- Hail in New York, August 16, 20040.75 in hail · 1 event
- Flash Flood in Arizona, August 16, 20041 event
- Hail in Pennsylvania, August 16, 20040.88 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418580.